MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE
Catalog Number STR5G
Health Effect - Clinical Codes Incontinence (1928); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Only publication year (2014) is known.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported via literature entitled: long-term results following transanal rectal resection in patients with obstructed defecation syndrome author: r.Prosst.Citation: coloproctology 2014 36:54¿55, doi 10.1007/s00053-013-0428-3; published online: 15/01/2014.The goal of this retrospective study was to investigate the functional long-term results and quality of life following transtar procedure surgery.The 77 consecutive patients (68 female) with obstructed defecation syndrome averaged 65 years of age (20-90 yrs.) were included in the study.The transtar operations occurred between january 2007 and march 2010.Contour transtar procedure allows achievement of a significantly larger resection than the starr procedure, due to better intra-operative view and monitoring.However, this did not result in any verifiable clinically functional improvement, at least within a brief follow-up observation period.Nine patients reported newly occurring post-operative incontinence for which additional treatment was required.This verifies that the incontinence frequently associated with a rectal prolapse should not be viewed as a surgical contraindication but continent patients should be notified of the possibility of incontinence following the transtar procedure.In conclusion, the transtar procedure was employed successfully for long-term treatment of obstructed defecation syndrome.Defecation urge and incontinence were observed, however, this usually improved within months.Therefore, the transtar procedure appears to be a sensible approach to the treatment of obstructed defecation syndrome.

Brand Name
CONTOUR TRANSTAR STAPLER SET
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7742621
Report Number3005075853-2018-11808
Device Sequence Number1588220
Product Code GDW
UDI-Device Identifier20705036002878
UDI-Public20705036002878
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSTR5G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2018
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;